Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 296, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 15, 2004, 6:15 PM CDT for Audrain County, Ralls County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2004, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 15, 2004, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 152315
SVRLSX
MOC007-173-160000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT WED SEP 15 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI
* UNTIL 700 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF PERRY...MOVING EAST AT 30
MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PERRY
FARBER
VANDALIA
CENTER
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3956 9133 3952 9135 3946 9147 3926 9145
3926 9194 3934 9187 3933 9180 3934 9171
3949 9171 3950 9170
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:45 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 15, 3:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT WED SEP 15 2004 .DISCUSSION... MAIN CONCERNS THIS PKG TO BE MVMT OF CD FNT ACRS RGN THIS EVE/TNGT AND INFLUENCE OF IVAN ON SYNOP FEATURES MVMT INTO WK END. UA MDLS INITIALIZED VERY GOOD WITH 500MB TROF OVR NRN PLNS WITH SWLY FLOW ACRS CTRL AND UPR MIDWEST. THIS WV LIFTS QUICKLY NE INTO GT LKS BY 24H AND FLOW BECMS ZNL ACRS CTRL US. RMNS OF HURCN IVAN MOV INTO SERN U.S. AND STALLS WITH QSTNRY TROF. MDLS HANDLE DIFFERENTLY BUT FLOW BECMS NLY ACRS FA OVR WKEND. AT LWR LVLS 850MB LLJ FM THIS MRNG HAS MOVD NE AND MDLS DO NOT REESTABLISH TNGT. CD FNT NOW ACRS NW MO WL MOV SE ACRS RGN TNGT AND SLOWING. RADARS SHWG LN TSRA ALG FNT AND HV INCRSD POPS TO LIKELY OVR ALL XCPT XTRM NWRN AND SERN ZNS FOR TNGT. WL END PCPN TNGT FM W AND OUT OF FA BY MIDDAY THU. DRY CONDS TO CONT THRU WKEND AS IVAN MOVS THRU SERN U.S. WITH STG SUBSIDENCE TO NW OF THAT SYSTEM. XTNDD TO RMN DRY UNTIL WED WHEN NXT FROPA XPCTD SO WL INTRO CHC POPS FOR WED AND WED NGT. TEMPS TO BE AT OR SLGTLY ABV NRML FOR PD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 15, 3:09 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT WED SEP 15 2004 ILZ058>060-064-065-095>102-MOZ018-019-026-027-034>036-041-042- 047>052-059>065-072-073-161100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE- MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON- 309 PM CDT WED SEP 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE ATMOSPHERE BECOMES UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ069-070-074-079-MOZ074-075-084-085-099-161100- CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 309 PM CDT WED SEP 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS WELL AS PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION FROM THIS EVENING INTO TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA LATE TONIGHT. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JPK
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.